Texas, 2006

Damaging Wind in Texas, May 28, 2006

May 28, 2006 · NWS FWD · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 28, 1:40 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, May 28, 1:40 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
240 PM CDT SUN MAY 28 2006

.DISCUSSION...
WRN CONUS TROUGH/ERN CONUS RIDGE PTN WITH RICH...SUB-TROPICAL MOISTURE
(PWATS 1.5-2.0 IN) TO CONT OVER N TX THROUGH NEARLY MID WEEK. ANY
SYNOPTIC DISTURBANCES/FRONTS TO STAY WELL N OF AREA THROUGH WED...
THUS ALL ACTIVITY WILL BE MAINLY DIURNAL (AFTN/EVE) AND OVER THE E/SE
1/2 OF N TX...WHERE DAILY SEABREEZES WILL ADD AS FOCUS IN RICHER...GULF
AIRMASS. TEMPS WONT BE FAR FROM SEASONAL NORMS DURING THIS PD...WITH
BREEZY/HUMID CONDS AT NIGHT...VERY WARM/MUGGY CONDS DURING THE DAY.
MODEST LLJ EACH NIGHT AND MOISTURE TO LEND TO SIMILAR VARIABLY CLOUDY
CONDS.

WE SHOULD SEE OUR BEST CHANCES AROUND MID WEEK FOR BENEFICIAL RAINFALL
...AS SW FLOW ALOFT OVER W TX BEGINS WEAKENING. WRN CONUS TROUGH
DAMPENS E/NEWD ACROSS THE THE NRN PLAINS INTO THE UPPER MIDWEST/GT
LAKES DURING THIS TIME. A DYING MCS OR TWO MAY ROLL ACROSS THE RED
RIVER TO NEAR I-20 EACH NIGHT IN THE 09Z-15Z TIME FRAME. RESIDUAL
MESO-HIGHS/OUTFLOW MAY PUSH THE WEAKENING FRONT BRIEFLY ACROSS
THE RED RIVER VALLEY. MEANWHILE...OCNL AFTN/EVE SEABREEZES WILL
LEND SCT ACTIVITY OVER FAR E/SERN ZONES EACH DAY.

TEMPS FCSTS MID-LATE WEEK WILL BE TRICKY DUE TO CLOUDS AND POTENTIAL
RAIN. WENT AHEAD AND COOL THINGS A BIT MORE INTO THE 85-90 DEG RANGE
...WITH UNCERTAINTY ON RAIN/CLOUD COVERAGE. BY NEXT WEEKEND...UPPER
RIDGE RE-ESTABLISHES FROM THE HIGH PLAINS/WWD...THUS A RETURN TO THE
HOT/HUMID CONDS ONCE AGAIN WITH RAIN CHANCES REMOVED FOR NOW DUE TO
VERY LOW CONFIDENCE ON PATTERN. ITS POSSIBLE NW FLOW REGIME COULD
RE-DEVELOP OVER ERN SECTIONS OF THE REGION BY THE END OF THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  93  75  91 /   0   0  10  30
WACO, TX              74  92  74  90 /  10  20  10  30
PARIS, TX             72  90  71  88 /  20  20  20  40
DENTON, TX            74  93  74  91 /  10  10  20  30
MCKINNEY, TX          74  91  73  88 /  10  10  20  30
DALLAS, TX            75  92  74  90 /   0  10  10  30
TERRELL, TX           73  90  72  91 /   0  20  20  40
CORSICANA, TX         73  92  73  88 /  20  20  20  40
TEMPLE, TX            74  93  74  90 /  20  30  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/05

In the hours before

Special weather statement, May 28, 3:44 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
444 PM CDT SUN MAY 28 2006

TXZ095-282215-

LAMAR-
444 PM CDT SUN MAY 28 2006

...SIGNIFICANT WEATHER UPDATE...

AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SMALL AREA OF STRONG THUNDERSTORMS 16 MILES SOUTHEAST OF
PARIS...MOVING NORTH AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ARTHUR CITY...BLOSSOM...
CUNNINGHAM...DEPORT...PARIS...PATTONVILLE AND POWDERLY.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

The radar

The Shreveport radar (KSHV), 182 km away, was scanning. The volume nearest the first event began at 22:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lamar

When
May 28, 4:30 PM CST
Where
Lamar County, Deport
Measured
50 kt (58 mph) estimated sustained
Reported by
NEWSPAPER
Coordinates
33.517, -95.317

Several trees and large limbs were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511235.